MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3544501 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
07/01/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: right capsular contracture; baker grade iv, and rupture mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 48-year-old female patient underwent primary breast augmentation with 450cc mentor memorygel breast implant on both sides and experienced bilateral capsular contracture; baker grade iv on right side, and grade iii on left side postoperatively.The patient has consulted with the healthcare professional.Right side rupture was found during bilateral replacement surgery with catalog number 3505320bc; serial number (b)(6) on the left side, and with catalog number 3505320bc; serial number (b)(6) on the right side on (b)(6) 2024.This medwatch report is for the patient¿s right-sided device.
Additional Manufacturer Narrative
On february 21, 2024, the mentor failure analysis lab received the device for evaluation.On february 23, 2024, device evaluation was completed.Device evaluation summary: mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the sx mpp gel 450cc breast implant have two tears (tear a and tear b) on the posterior view, one (tear a) within an area of siltex cracking, measuring approximately 1 cm; and the second tear (tear b) between the union of the patch and shell, extending 3.5 cm to the patch.Microscopic examination was performed, and the cause of the tear b could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reach on the cause of tear b, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.The evaluation determined that the possible cause of tear a is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This supplemental medwatch report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).